toggle visibility Search & Display Options

Select All    Deselect All
 |   | 
Details
   print
  Record Links
Author Goles, E.; Montealegre, P.; Perrot, K.; Theyssier, G. pdf  doi
openurl 
  Title On the complexity of two-dimensional signed majority cellular automata Type
  Year 2018 Publication Journal Of Computer And System Sciences Abbreviated Journal J. Comput. Syst. Sci.  
  Volume 91 Issue Pages 1-32  
  Keywords Cellular automata dynamics; Majority cellular automata; Signed two-dimensional lattice; Turing universal; Intrinsic universal; Computational complexity  
  Abstract We study the complexity of signed majority cellular automata on the planar grid. We show that, depending on their symmetry and uniformity, they can simulate different types of logical circuitry under different modes. We use this to establish new bounds on their overall complexity, concretely: the uniform asymmetric and the non-uniform symmetric rules are Turing universal and have a P-complete prediction problem; the non-uniform asymmetric rule is intrinsically universal; no symmetric rule can be intrinsically universal. We also show that the uniform asymmetric rules exhibit cycles of super-polynomial length, whereas symmetric ones are known to have bounded cycle length. (C) 2017 Elsevier Inc. All rights reserved.  
  Address [Goles, Eric; Montealegre, Pedro] Univ Adolfo Ibanez, Fac Ingn & Ciencias, Santiago, Chile, Email: p.montealegre@uai.cl  
  Corporate Author Thesis  
  Publisher Academic Press Inc Elsevier Science Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 0022-0000 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000413130200001 Approved  
  Call Number UAI @ eduardo.moreno @ Serial 779  
Permanent link to this record
Select All    Deselect All
 |   | 
Details
   print

Save Citations:
Export Records: